Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Charleston, SC

August 21, 2011Effingham County, Georgia

NWS Charleston, SC issued this special weather statement at Aug 21, 2011, 1:51 PM EDT for Effingham County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2011, 1:51 PM EDT (17:51 UTC)
Expired
Aug 21, 2011, 2:15 PM EDT
In force
24 min
Issued by
NWS Charleston, SC

County Effingham County, GA

The radar

The Charleston,SC radar (KCLX), 35 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2503 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
-0.3
Supercell composite
-2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

079 
WWUS82 KCHS 211751
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
151 PM EDT SUN AUG 21 2011

GAZ088-101-SCZ042-211815-
EFFINGHAM-HAMPTON-SCREVEN-
151 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...EFFINGHAM
AND HAMPTON COUNTIES THROUGH 215 PM EDT...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SHEPPARDS...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAPTOLO...EGYPT...HUNTERS...KILDARE...NEWINGTON...OLIVER...SHAWNEE...
SCOTIA AND SHIRLEY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3271 8122 3240 8142 3256 8164 3272 8158
TIME...MOT...LOC 1751Z 288DEG 6KT 3262 8152

$$


33

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 21, 1:21 PM EDT, 30 minutes earlier.

Area forecast discussion, Aug 21, 1:21 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
121 PM EDT SUN AUG 21 2011

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL OVER THE REGION THROUGH SUNDAY.
A COLD FRONT WILL APPROACH FROM THE NORTHWEST MONDAY...THEN STALL AND
EVENTUALLY DISSIPATE NEAR THE AREA THROUGH THE MIDDLE OF NEXT
WEEK. TROPICAL CYCLONE IRENE COULD IMPACT THE SOUTHEAST STATES LATE
IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NO CHANGES MADE FOR EARLY AFTERNOON UPDATE. TEMPERATURES RISING TO
THE LOWER 90S AWAY FROM THE COAST...AND WIDELY SCATTERED
CONVECTION IS BEGINNING TO DEVELOP.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
SCATTERED SHOWERS/TSTMS WILL BE ONGOING AFTER SUNSET...A FEW OF
WHICH MAY BE SEVERE. INCOMING GUIDANCE SUGGESTS ACTIVITY COULD
LINGER WELL INTO THE NIGHT AS WHAT APPEARS TO BE A LARGE OUTFLOW
BOUNDARY DROPS SOUTHEAST TOWARDS THE SAVANNAH METRO AREA. WILL
CONTINUE TO HIGHLIGHT 30-40 PERCENT POPS FOR MOST OF THE FORECAST
AREA WITH GRADUALLY DIMINISHING TO 20-30 PERCENT AFTER MIDNIGHT.
NOCTURNAL JETTING ALONG WITH ONGOING TSTM ACTIVITY WILL LIKELY
KEEP THE BOUNDARY LAYER FROM DECOUPLING WHICH HELP KEEP OVERNIGHT
TEMPERATURES SOMEWHAT ELEVATED. EXPECT LOWS FROM THE LOWER 70S
INLAND TO THE UPPER 70S/LOWER 80S AT THE COAST...ALTHOUGH TSTMS
COULD DROP TEMPERATURES BELOW THESE VALUES AT ANY TIME.

MONDAY...THE COLD FRONT WILL DESCEND INTO THE FORECAST AREA FROM
THE NORTHWEST ON MONDAY...ASSISTED BY SHORTWAVE ACTIVITY TRACKING
ALONG THE BASE OF AN UPPER LEVEL TROUGH. TIMING DIFFERENCES BETWEEN
THE GFS AND NAM ADD SOME UNCERTAINTY TO THE FORECAST...AS THE 00Z
NAM SOLUTION HAS SLIGHTLY ACCELERATED THE FRONTAL PROGRESSION.
DESPITE THE MORE RAPID MOVEMENT OF THE FRONT...THE NAM STILL
PRODUCES PRECIPITATION OVER THE REGION BY LATE IN THE DAY. WILL
THEREFORE CONTINUE TO INDICATE RAIN CHANCES IN THE 30 TO 40
PERCENT RANGE ACROSS THE FORECAST AREA BY MONDAY AFTERNOON.

ENHANCED FORCING FROM SYNOPTIC SCALE FEATURES SUGGESTS A SLIGHTLY
HIGHER POTENTIAL FOR SEVERE WEATHER COMPARED TO A TYPICAL DAY
DRIVEN ONLY BY THE SEA BREEZE AND BOUNDARY COLLISIONS. UPPER LEVEL
DYNAMICS APPEAR SOMEWHAT CONDUCIVE DUE TO THE PRESENCE OF A RATHER
DISTINCT JET ALOFT STRETCHING TOWARD THE REGION FROM THE OHIO
VALLEY...ALONG WITH AFOREMENTIONED ABUNDANT SHORTWAVE ENERGY.
CONSIDERING ENHANCEMENTS FROM THESE FEATURES...COMBINED WITH
DECENT INSTABILITY AND INCREASED FORCING FROM THE FRONT...STORM
PREDICTION CENTER HAS MAINTAINED A 5 PERCENT RISK FOR SEVERE
WEATHER ON MONDAY. DCAPE VALUES APPROACH 1500 J/KG MONDAY
AFTERNOON...SUGGESTING THAT STRONGEST STORMS COULD PRODUCE
DAMAGING WINDS. HOWEVER...REMAIN HESITANT TO ADDRESS SEVERE
WEATHER IN THE OUTLOOK AT THIS TIME DUE TO MODEL INCONSISTENCIES
REGARDING THE FRONTAL PROGRESSION.

TUESDAY...THE AXIS OF THE UPPER TROUGH WILL CONTINUE TO PUSH SOUTH
AND EAST ON TUESDAY...WHILE THE SURFACE FRONT STALLS OVER THE
FORECAST AREA. HIGH PRESSURE WILL SHIFT INTO THE MID ATLANTIC
STATES AND CAROLINAS BEHIND THE FRONT...BEFORE SLIPPING INTO THE
ATLANTIC WATERS TUESDAY NIGHT. RAIN CHANCES WILL BE MORE LIMITED
WITH DRIER AIR MOVING INTO THE FORECAST AREA...AND HAVE KEPT POPS
CAPPED BELOW 30 PERCENT. BEST PRECIPITATION POTENTIAL WILL LIKELY
BE CONFINED SOUTH OF THE SAVANNAH RIVER...WHERE MOISTURE POOLING
ALONG THE DISSIPATING FRONT COULD LOCALLY ENHANCE STORM DEVELOPMENT.

WEDNESDAY...ATLANTIC HIGH PRESSURE WILL BE THE MAIN SURFACE
FEATURE BY WEDNESDAY...AS A WEAKNESS IN THE UPPER LEVEL PATTERN
DEVELOPS ALONG THE SOUTHEAST COASTLINE. A SOLID ONSHORE FLOW WILL
HAVE DEVELOPED IN THE WAKE OF THE DISSIPATING FRONT...WHICH COULD
PUSH A BAND OF DEEP LAYER MOISTURE FROM THE COASTAL WATERS INTO
THE LAND AREAS. WILL INDICATE SOLID SHOWER/THUNDERSTORM CHANCES
AS A RESULT. IT SHOULD BE NOTED THAT FORECAST UNCERTAINTY
INCREASES QUITE A BIT BY MID WEEK...AS MEDIUM RANGE MODELS ARE
INDICATING THAT TROPICAL STORM IRENE WILL BE TRACKING
WEST/NORTHWEST ACROSS THE BAHAMAS AT THIS TIME. THE PROGRESSION OF
THIS SYSTEM COULD BEGIN TO IMPACT FORECAST DETAILS AS EARLY AS
WEDNESDAY.

EXPECT A SLIGHT COOLING TREND INTO MID WEEK WITHIN AN EAST/NORTHEAST
FLOW BEHIND THE DISSIPATING FRONT. WHILE HIGH TEMPERATURES ON
MONDAY WILL BE IN THE LOW TO MID 90S...COOLER ONSHORE FLOW COULD
KEEP HIGH TEMPERATURES DOWN IN THE UPPER 80S TO AROUND 90 TUESDAY
AND WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
MUCH OF THE EXTENDED FORECAST WILL BE HIGHLY DEPENDENT ON THE
DEVELOPMENT AND PROGRESSION OF TROPICAL CYCLONE IRENE. ALTHOUGH
NUMERICAL MODELS HAVE BEEN FAIRLY CONSISTENT IN TRACKING THE
SYSTEM TOWARD THE FLORIDA AND/OR SOUTHEAST COAST...THERE REMAINS
CONSIDERABLE UNCERTAINTY REGARDING THE EVOLUTION OF THIS SYSTEM.
HAVE LEANED TOWARD THE SLIGHTLY MORE CONSERVATIVE SOLUTION GIVEN
BY THE ECMWF...WHICH SUGGESTS AT LEAST BREEZY CONDITIONS
DEVELOPING BY FRIDAY AND CONTINUING THROUGH THE WEEKEND. PREFER TO
REMAIN RATHER GENERIC REGARDING PRECIPITATION POTENTIAL AND HAVE
INDICATED SOLID RAIN CHANCES IN THE 30 TO 40 PERCENT RANGE THROUGH
THE LATE WEEK AND WEEKEND PERIOD. WILL FORECAST HIGH TEMPERATURES
RIGHT AROUND SEASONAL NORMALS IN THE UPPER 80S TO LOWER 90S.

IT IS RECOMMENDED THAT RESIDENTS OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA CONTINUE TO MONITOR FORECASTS FROM THE NATIONAL
HURRICANE CENTER AS THE TROPICS BECOME MORE ACTIVE THIS WEEK.

&&

.AVIATION /18Z SUNDAY THROUGH THURSDAY/... VFR FORECAST THROUGH
TONIGHT. SCATTERED TSTMS ARE POSSIBLE THIS AFTERNOON AND EVENING
WHICH COULD IMPACT BOTH THE KCHS AND KSAV TERMINALS BUT CONFIDENCE
IS TOO LOW TO FORECAST A DIRECT HIT AT ONE OF THE TERMINALS. WILL
KEEP AN WATCHFUL EYE.

EXTENDED AVIATION OUTLOOK...SHOWERS AND THUNDERSTORMS COULD
BRIEFLY REDUCE VSBYS AND/OR CIGS EACH AFTERNOON/EVENING THIS
WEEK. BREEZY CONDITIONS ARE POSSIBLE LATER IN THE WEEK CONSIDERING
POTENTIAL IMPACTS FROM TROPICAL CYCLONE IRENE.

&&

.MARINE...
I MADE AN ADJUSTMENT THIS MORNING TO THE GRIDS AND FORECASTS TO
ACCOUNT FOR MORE WIDESPREAD COVERAGE OF CONVECTION AND ASSOCIATED
WINDS THIS MORNING. AS THE CONVECTION DECREASES...WE WILL GO BACK
TO A RELATIVELY LIGHT SOUTHERLY FLOW REGIME WITH THE WATERS
POSITIONED ALONG THE WESTERN FRINGES OF ATLANTIC HIGH PRESSURE.
SOME SEA BREEZE INFLUENCES ARE LIKELY ALONG THE LAND/SEA INTERFACE
AS WELL AS THE CHARLESTON HARBOR...BUT BOTH WINDS AND SEAS ARE
EXPECTED TO REMAIN BELOW FLAG THRESHOLDS. SEAS WILL REMAIN IN THE
2-4 FT RANGE AND BE COMPOSED OF 2 FT 7-9 SECOND SOUTHEAST SWELL.

A MODEST NOCTURNAL LOW-LEVEL JET WILL DEVELOP TONIGHT WHICH WILL
RESULT IN SURFACE WINDS INCREASING TO 15-20 KT OUTSIDE OF THE
CHARLESTON HARBOR. SEAS WILL REMAIN 2-4 FT...ALTHOUGH THEY WILL
INCREASE A BIT OVER THE NEARSHORE WATERS OVERNIGHT...ESPECIALLY IN
THE CHARLESTON COUNTY COASTAL WATERS.

A COLD FRONT WILL DESCEND INTO THE COASTAL WATERS LATE MONDAY...
STALLING AND DISSIPATING IN THE VICINITY BY TUESDAY. MARINERS ARE
ADVISED THAT SHOULD SOME ORGANIZED CONVECTION DEVELOP OVER LAND
MONDAY IN ASSOCIATION WITH THE COLD FRONT AND ASSOCIATED SYNOPTIC
SCALE DYNAMICS...WESTERLY STEERING FLOW COULD ALLOW STRONG TO
SEVERE STORMS TO IMPACT THE MARINE AREA. DAMAGING WINDS AND
FREQUENT LIGHTNING STRIKES ARE POSSIBLE.

A SOLID ONSHORE FLOW WILL DEVELOP LATE TUESDAY THROUGH THURSDAY IN
THE WAKE OF THE DISSIPATING FRONT...AS SURFACE HIGH PRESSURE TO
THE NORTH SHIFTS INTO THE ATLANTIC. WIND SPEEDS WILL GENERALLY BE
LIMITED TO 15 KT OR LESS WITH SEAS 3 TO 5 FT THROUGH WEDNESDAY.

TROPICAL CYCLONE IRENE CONTINUES TO BE A CONCERN FOR THE LATE WEEK
PERIOD...WITH NUMERICAL MODELS CONSISTENT IN TRACKING THE SYSTEM
WEST/NORTHWEST THROUGH THE BAHAMAS AND POTENTIALLY TOWARD THE
FLORIDA AND/OR SOUTHEAST COAST. FOLLOWING MODEL TRENDS...HAVE
INTRODUCED STEADILY INCREASING EAST WINDS FROM SOUTH TO NORTH AS
EARLY AS THURSDAY. IN ADDITION...SEA HEIGHTS WILL LIKELY BE
RESPONDING TO THE SYSTEM AS EARLY AS WEDNESDAY NIGHT INTO
THURSDAY. HAVE THUS INDICATED SEAS BUILDING TO 5 TO 6 FT IN THE
OUTER WATERS BY LATE THURSDAY. PLEASE REFER TO THE LATEST
INFORMATION FROM THE NATIONAL HURRICANE CENTER FOR UPDATES ON THE
TROPICAL FORECAST.

RIP CURRENTS...SWELLS FROM IRENE COULD ARRIVE AS EARLY AS MID-
WEEK. THIS WILL RESULT IN AN INCREASED RISK FOR RIP CURRENTS WHICH
WILL BE ADDRESSED IN THE HAZARDOUS WEATHER OUTLOOK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 21, 3:54 AM EDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
354 AM EDT SUN AUG 21 2011

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
220745-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
354 AM EDT SUN AUG 21 2011

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD
BECOME SEVERE WITH DAMAGING WINDS. THE RISK FOR SEVERE
THUNDERSTORMS WILL BE GREATEST BETWEEN 3 PM AND 9 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

TROPICS...TROPICAL STORM IRENE IS EXPECTED TO MOVE WEST/NORTHWEST
FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE
SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON
TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PEOPLE
ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD
CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS STORM
THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-220745-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
354 AM EDT SUN AUG 21 2011

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD
BECOME SEVERE WITH DAMAGING WINDS. THE RISK FOR SEVERE
THUNDERSTORMS WILL BE GREATEST BETWEEN 3 PM AND 9 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RIP CURRENTS...SWELLS BEING GENERATED BY TROPICAL STORM IRENE
COULD BEGIN TO IMPACT THE BEACHES BY MID-WEEK. THIS WILL RESULT IN
AN ELEVATED RISK FOR RIP CURRENTS.

TROPICS...TROPICAL STORM IRENE IS EXPECTED TO MOVE WEST/NORTHWEST
FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE
SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON
TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PEOPLE
ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD
CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS STORM
THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-220745-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
354 AM EDT SUN AUG 21 2011

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD
BECOME SEVERE WITH DAMAGING WINDS. THE RISK FOR SEVERE
THUNDERSTORMS WILL BE GREATEST BETWEEN 3 PM AND 9 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

TROPICS...TROPICAL STORM IRENE IS EXPECTED TO MOVE WEST/NORTHWEST
FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE
SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON
TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PEOPLE
ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD
CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS STORM
THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 21, 1:19 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
119 PM EDT SUN AUG 21 2011

GAZ088-SCZ040-042-211745-
ALLENDALE-HAMPTON-SCREVEN-
119 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE
AND HAMPTON COUNTIES THROUGH 145 PM EDT...

AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WHITE HILL...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...CAPTOLO...HUNTERS...NEWINGTON AND SYLVANIA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3283 8135 3258 8130 3258 8136 3260 8139
      3258 8141 3258 8165 3275 8168
TIME...MOT...LOC 1719Z 270DEG 8KT 3268 8158

33
Special weather statement, Aug 21, 1:47 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
147 PM EDT SUN AUG 21 2011

GAZ088-101-SCZ042-211815-
EFFINGHAM-HAMPTON-SCREVEN-
147 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...EFFINGHAM
AND HAMPTON COUNTIES THROUGH 215 PM EDT...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HUNTERS...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...CAPTOLO...HUNTERS...KILDARE AND NEWINGTON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3273 8165 3275 8142 3274 8140 3276 8138
      3276 8134 3250 8134 3255 8165
TIME...MOT...LOC 1748Z 271DEG 4KT 3265 8156

33
Special weather statement, Aug 21, 1:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
151 PM EDT SUN AUG 21 2011

GAZ088-101-SCZ042-211815-
EFFINGHAM-HAMPTON-SCREVEN-
151 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...EFFINGHAM
AND HAMPTON COUNTIES THROUGH 215 PM EDT...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SHEPPARDS...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAPTOLO...EGYPT...HUNTERS...KILDARE...NEWINGTON...OLIVER...SHAWNEE...
SCOTIA AND SHIRLEY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3271 8122 3240 8142 3256 8164 3272 8158
TIME...MOT...LOC 1751Z 288DEG 6KT 3262 8152

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 1:19 PM EDTSpecial Weather StatementCHSScreven26 min
Aug 21, 1:47 PM EDTSpecial Weather StatementCHSScreven28 min
Aug 21, 2:09 PM EDTSpecial Weather StatementCHSBulloch, Evans, Screven, Tattnall51 min
Aug 21, 3:03 PM EDTSpecial Weather StatementCHSEvans27 min
Aug 21, 3:16 PM EDTSpecial Weather StatementCHSScreven29 min
Aug 21, 3:41 PM EDTSpecial Weather StatementCHSBryan34 min
Aug 21, 4:37 PM EDTSpecial Weather StatementCHSTattnall38 min
Aug 21, 4:45 PM EDTSpecial Weather StatementCHSBryan30 min
Aug 21, 4:57 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham50 min
Aug 21, 5:05 PM EDTSpecial Weather StatementCHSLiberty25 min
Aug 21, 5:30 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty60 min
Aug 21, 6:04 PM EDTSpecial Weather StatementCHSLiberty26 min
Aug 21, 6:29 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh61 min
Aug 21, 7:10 PM EDTAreal Flood AdvisoryCHSLiberty, Long65 min
Aug 21, 7:32 PM EDTSpecial Weather StatementCHSLong43 min
Aug 21, 2:29 PM EDTSevere Thunderstorm WarningCHSAllendale46 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.